View Full Version : Weight Gain on Vyvanse!!


starfish123
06-06-16, 05:19 PM
Hello all.

I'm going to keep it simple here.

My body at start:
5'9, pant/dress size 10, 180 lbs.

-Adderall 9/2014-4/2015
(Lost 25 lbs, went down to size 6)
-Started Vyvanse 5/2015-11/2015
(I felt lethargic and like I was gaining weight)
-Went back to Adderall 12/2015-5/2016
(Definitely gained weight back to starting weight)

Adderall and vyvanse both help my concentration.
I switched to Vyvanse this time because I realized that I was needing a nap in the middle of the day with Adderall which hindered my mood, work, relationships, etc.

Vyvanse is supposed to decrease hunger as a side effect but mine has done the opposite.
I don't want to keep switching ADHD medicines.
I want to stick to one that works for me and not have the weight gain as a side effect.

Anyone else have an experience like this? Give the vyvanse more time?
It hasn't been a month this time around yet.

Mindescape
06-06-16, 05:51 PM
Welcome to the forums,

It might just be your body going through changes at a time when changing medications, medications can make you feel a great many things like gaining weight when in fact you're not, they can even make you feel bloated. When I first started taking Vyvanse I lost 30 pounds in less than 3 weeks, then my body remained where it was until many months later when I started tapering off Klonopin. A change in your daily activity can make a big difference over the course of the Winter/Fall months. It might also be that you're not at the dose you were at when you were 25 pounds less, definitely give it more time.

Socaljaxs
06-06-16, 05:55 PM
Does vyvanse help your ADHD symtoms? If it isn't doing that or it isn't consistent that would be something to look into alternative medications... Weightloss/gain is a temporary side effect for many(some never regain excessive or decreased side effect back) for many it is temporary.

I would look into symptoms and control while on ADHD medications. If it works the weight gain/loss is temporary.

I have heard for many others on medication for Long term use, that get weight gain instead of loss as a side effect. Also, as medications adjust and your body gets use to it the side effect decreases, and some end up gaining all the weight they initially loss and more.

As for weight loss/gain, Are you tracking your foods intake? I highly recommend doing so if not one you see how much you are eating and budget foods accordingly also, times of increased/decreased hunger is easier to track to see what else is going on

C15H25N3O
06-06-16, 06:32 PM
Vyvanse is supposed to decrease hunger as a side effect but mine has done the opposite.

That was also my experience in the first month of Vyvanse because my physician
told me to try different foods to get rid of sleepiness as side effect.

But one day I forgot having breakfast and had no time to eat but not any hunger.
I enjoyed it to the point I knew I really had to eat. This day changed a lot as I recognized
the day was better than days with food the first hours of effectiveness.
I tried it again and again but also eating less and found out for myself Vyvanse works
better only eating in the evening.

Give the vyvanse more time?

Definately, YES.

You might are binging right now due to being used having to eat with Adderall
or you feel just lust for eating. Try to think different. Vyvanse will help you on that.

... and you should read the last 20 threads on Vyvanse in this forums.

starfish123
06-06-16, 06:44 PM
All of this was very helpful! Thank you to the three posters above :)

I have been eating a solid breakfast before taking the Vyvanse.
I'm a teacher so I try to fill up in the morning because I don't get many chances to eat... I'm absolutely going to try this & track the times i feel sleepy, hungry, and wan to binge eat.

I am on weight watchers so I watch my points but lately I've only been wanting to eat carbs & sweets! Lol...

I'm glad you all suggested giving it more time because I HATE switching medications and I don't like worrying about any sort of issues while bouncing around.

Socaljaxs
06-06-16, 07:26 PM
How's your water intake? Many times we crave food when it is actually dehydration

C15H25N3O
06-06-16, 08:32 PM
Carbs are rarely needed on Vyvanse without sports.

I think you will fall in love with Vyvanse if you try binging with raw vegetables like carrots with pumpkin oil, sweet peppers,
tomatoes, pickles, cucumber. Try apples and peaches to replace sugar and replace juices and soft drinks with water.

Sounds like vegetarian propaganda but supports Vyvanse perfectly in combination with meat, fish, eggs or vegetarian proteins!

QuasarMind
06-12-16, 01:26 PM
I have found eating food within the first 3 hours of taking Vyvanse has an extreme negative effect on the effectiveness of Vyvanse and appetite suppressing effect if Vyvanse. I find Vyvanse to have appetite suppression effects starting at 2.5 hours after my 70mg dose lasting until about 12 hours after dosing.

It is still plausible that Adderall has more appetite suppression effects as it also has levoamohetamine which I find to better "wire in" my memory but I think if you try my morning fasting method, you will get far better results with Vyvanse than you have so far.